MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC EXTRACTION SCREW/M8 FOR SUPRAPATELLAR; EXTRACTOR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC EXTRACTION SCREW/M8 FOR SUPRAPATELLAR; EXTRACTOR
Model Number 03.010.446
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Part 03.010.446, lot f-15517: manufacturing site: (b)(4).Supplier: (b)(4).Release to warehouse date: june 05, 2014.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance's were identified.A product investigation was completed: visual inspection of the complaint device identifies that the connecting thread is damaged.The thread is plastically deformed post-manufacturing.Such damages can occur if the connection between the extraction screw and the nail is not fitting properly when applying hard hammer blows.Furthermore, the instrument has scratches, dents and small deformation all over the surface which also indicates hard use.Received condition agrees with complaint description.Because of the damage to the threads, the complaint relevant dimensions cannot be checked for dimensional accuracy.The relevant drawings were reviewed.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6), 2019, while inspecting the instruments after coming through the wash, it was noticed that there were three instruments that appeared to be damaged.First was the tip of the monobloc flexible reamer was broken off, the second was the threads on the tip of the extraction screw for suprapatellar were damaged and lastly the thread on the tip of the extraction screw for titanium femoral and tibial nail were damaged.There was no patient involvement.While investigating the extraction screw it was noted the thread is plastically deformed post-manufacturing.This report is for an extraction screw.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11: corrected data: b3: the instruments were discovered damaged on (b)(6) 2019 but it is unknown when the damage occurred.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXTRACTION SCREW/M8 FOR SUPRAPATELLAR
Common Device Name
EXTRACTOR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8463807
Report Number2939274-2019-57171
Device Sequence Number16479130
Product Code HWB
UDI-Device Identifier10886982068880
UDI-Public(01)10886982068880
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.010.446
Device Catalogue Number03.010.446
Device Lot NumberF-15517
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2019
Initial Date Received by Manufacturer 03/27/2019
Supplement Date Received by Manufacturer05/01/2019
Initial Report FDA Received Date03/29/2019
Supplement Report FDA Received Date05/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1